Alert archive / Missouri / Flash Flood Warnings in 2022

Flash Flood Warning 12, NWS St. Louis, MO

July 25, 2022Reynolds County, Missouri

NWS St. Louis, MO issued this flash flood warning at Jul 25, 2022, 6:41 AM CDT for Reynolds County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2022, 6:41 AM CDT (11:41 UTC)
Expired
Jul 25, 2022, 10:45 AM CDT
In force
4 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 11:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 11.7 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2022-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 847 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2022-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
847 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
2477 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

899 
WGUS53 KLSX 251141
FFWLSX
MOC179-251545-
/O.NEW.KLSX.FF.W.0012.220725T1141Z-220725T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
641 AM CDT Mon Jul 25 2022

The National Weather Service in St Louis has issued a

* Flash Flood Warning for...
  Reynolds County in southeastern Missouri...

* Until 1045 AM CDT.

* At 641 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain between Bunker and Centerville. Between 2 and 4 inches 
  of rain have fallen. Additional rainfall amounts of 1 to 2 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Reynolds, Oates, Centerville, Corridon, Black, Redford and 
  Lesterville.

This includes the following State Parks...
	Johnsons Shut-Ins State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3750 9123 3759 9123 3758 9081 3727 9075
      3728 9116 3731 9116 3731 9118 3741 9118
      3742 9121 3750 9121

FLASH FLOOD...RADAR INDICATED

$$

Glass
1 follow-up statement
205 
WGUS73 KLSX 251547
FFSLSX

Flash Flood Statement
National Weather Service St Louis MO
1047 AM CDT Mon Jul 25 2022

MOC179-251557-
/O.EXP.KLSX.FF.W.0012.000000T0000Z-220725T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Reynolds MO-
1047 AM CDT Mon Jul 25 2022

...FLASH FLOOD WARNING HAS EXPIRED FOR REYNOLDS COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3750 9123 3759 9123 3758 9081 3727 9075
      3728 9116 3731 9116 3731 9118 3741 9118
      3742 9121 3750 9121

$$

Walsh

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 4:33 AM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jul 25, 4:33 AM CDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
433 AM CDT Mon Jul 25 2022

.SHORT TERM...  (Through Late Tuesday Afternoon)
Issued at 431 AM CDT Mon Jul 25 2022

Much needed rainfall will affect sections of the forecast area early
this morning. Late this evening through early Tuesday, thunderstorms
producing heavy rainfall may train over sections of northeast
Missouri into west-central Illinois resulting in flash flood
potential.

The cold front that passed through the area last evening extended in
a general east-west orientation across southern Missouri at 08z.
Radar trends continue to show post-front convection lining from
southeast Missouri, northwestward into the Kansas City area. This
activity coincides with a mid-level baroclinic zone and moisture
convergence running at the nose of a modest LLJ and well ahead of a
shortwave that is advancing northeast through the central plains.
Showers and thunderstorms remain elevated with the main impact being
lightning and locally heavy rainfall, initially covering far south
and southwest sections of the CWA. As we progress through this
morning, activity will slowly lift northeast and gradually weaken
with the erosion of the LLJ. Nonetheless, scattered showers and a
few thunderstorms from central Missouri into west-central Illinois
into this afternoon.

Our biggest concern will be late this evening, overnight and into
early Tuesday morning over sections of northeast Missouri and west-
central Illinois. The aforementioned disturbance over the central
plains will begin to take on a more west-to-east path in the
vicinity of the Iowa/Missouri border. This quickly advects copius
amounts of moisture northward with PWATs of 2.00-2.25 inches
encompassing the northern half of Missouri between 03z-06z and
expanding east into west-central Illinois through Tuesday morning.
The LLJ strengthen between 50-55 kts over sections of central
Missouri. Convergence will be maximized some between northern
Missouri and southern Iowa.

While there was initinially some concern for a forward propogating
MCS, the surface boundary at least initially remains well to the
south of the mid-level support with little more than elevated
instability. The surface boundary does attempt to move northward
to enhance convergence in the region late tonight. The end result
is more likely to be an elongated area of convection in a
east/west line with limited concern for severe potential. The
greatest hazard will be the heavy rain with a decent swath of 1-2+
inch amounts that run roughly from Monroe County, MO to Pike
County, IL and locations to the north. While high PWATs certainly
support heavy rainfall with anticipated convection and potential
training, HREF PMM and LPMM project amounts of 3-5+ inches across
northeast Missouri and west- central Illinois. Locations such as
Edina/Shelbyville, east through Quincy, IL face the greatest
threat at this point. There is some uncertainty with regard to how
far south this threat will span. Given the potential, a flash
flood watch has been issued from 03z this evening through 14z
Tuesday morning from northeast Missouri into sections of west-
central Illinois.

The bulk of the activity is expected to progress eastward through
mid-morning Tuesday diminishing the flash flood threat. The surface
front to the south makes an attempt to move north through the day
Tuesday, meeting up with the rain-cooled air/outflow from the north.
This will keep at least chances for scattered showers and
thunderstorms going through the day Tueseday.

Maples

.LONG TERM...  (Tuesday Night through Sunday)
Issued at 431 AM CDT Mon Jul 25 2022

The pattern remains active with precipitation potential extending
through the midweek period. By late week, the setup should support
quieter, seasonably comfortable conditions.

On Wednesday, a broad, closed upper low will be positioned in the
vicinity of the Manitoba/Ontario border. An elongated upper ridge
will extend from the southwest Lower 48 into the southwest Atlantic
Region. Zonal flow will persist in between, parked over the mid-
Mississippi Valley Region. This sends a series of disturbance
through the region Wednesday through Thursday, aiding to enhance the
potential for the showers and thunderstorms.

Surface high pressure begins to build in from the north, pushing the
boundary further south late in the week. Though there isn't a great
amount of spread in the long term ensembles, the speed at which the
front move south and it's position varies slightly be between
solutions. There is enough spread that slight chance/chance PoPs
play out over southern sections of the forecast area (south of I-70)
Friday into Saturday.

Maples

&&

.AVIATION...  (For the 06z TAFs through 06z Monday Night)
Issued at 1043 PM CDT Sun Jul 24 2022

The primary concern for the forecast period continues to be
precip/thunderstorm trends. A cold front has pushed into southern
Missouri and Illinois. It will stall overnight tonight, and be a
focus for thunderstorm development through Monday as it drifts
slowly back to the north. For the rest of tonight, an area of
showers and thunderstorms is expected to continue developing over
Missouri north of the front, and affect much of central and parts
of southeast and east central Missouri through mid-Monday
morning. VFR conditions are expected outside of rain and
thunderstorms, but MVFR ceilings are likely within the area of
rain, and brief periods of heavy rain could drop the visibility to
2SM or less. Showers and storms should diminish toward late
morning/early afternoon, but then pick back up again during the
late afternoon into Monday evening.

Carney

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...IL...&&

WFO LSX
Hazardous weather outlook, Jul 25, 4:41 AM CDT, 2 hours before
Hazardous Weather Outlook
National Weather Service St Louis MO
441 AM CDT Mon Jul 25 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-260945-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
441 AM CDT Mon Jul 25 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance for thunderstorms across parts of the area
today. The highest potential will extend from central Missouri into
west-central Illinois.

Additional thunderstorms are likely tonight, including the potential
for very heavy rainfall and flooding. This threat is highest across
sections of northeast Missouri into west-central Illinois, where a
flash flood watch is in effect from 10PM this evening through 9AM
Tuesday.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance of thunderstorms over parts of the area each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Maples

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 2:59 AM CDTFlood WatchLSXAudrain, Boone, Callaway, Knox, Lewis, Lincoln and 10 more30 hr

Nearby

Flash Flood Warnings in Missouri, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.